Couldn't find what you looking for?

TRY OUR SEARCH!

Hi, I would like if someone could explain how insulin can induce coma. I have a friend who suffers from diabetes for a really long time. He was always very careful about his diet and insulin shots, but three days ago something terrible happened. My friend fell into a coma due to improper insulin intake. At least, that is what the doctors are saying. Could someone explain how can improper insulin intake induce coma? Will my friend recover from this?

Loading...

Hi, I am very sorry to hear about your friend. People who suffer from diabetes have to be very careful with their insulin injections. This means that the insulin shots have to be coordinated with the amount of food, its constitution and the time when the meal is taken. The blood sugar levels vary based on these circumstances. For instance, if your friend took his insulin shot much before he had his meal, the blood glucose levels would have dropped and this state is called hypoglycemia. A diabetes patient can recognize this state by its symptoms, which include hunger, dizziness and shakiness among other things. When a person is hypoglycemic, the brain is the organ that suffers the most because the glucose is the main fuel brain uses to function. Sometimes, the blood glucose levels fall too low too fast causing the brain to stop working, which induces coma. That is why it is very important for diabetes patients to adjust their meals and every day activities with the insulin injections. I cannot say if your friend will recover, because this can be only determined by his doctors. You should talk to them about the prognosis.
Reply

Loading...